Skip main navigation

Military Health System

Clear Your Browser Cache

This website has recently undergone changes. Users finding unexpected concerns may care to clear their browser's cache to ensure a seamless experience.

Marines with combined anti-armor team conduct weapon familiarization training June 3 at the North Training Area at Combined Arms Training Center Camp Fuji. It was the first time for many of the Marines to fire the AT-4 light anti-armor weapon. The Marines are with the CAAT of Weapons Company, 3rd Battalion, 6th Marine Regiment, which is currently assigned to 4th Marine Regiment, 3rd Marine Division, III Marine Expeditionary Force, under the unit deployment program. The combat correspondent captured the photo at a shutter speed of 1/160th of a second, creating a multiple-exposure effect of the AT-4 gunner, as well as capturing the dust being shaken from the Marines’ helmets as a result of the shockwave created from the concussion of the weapon’s back-blast. (U.S. Marine Corps photo by Cpl. Adam B. Miller/Released)
Skip subpage navigation

Anomalous Health Incidents

Anomalous Health Incidents are also known as “Havana Syndrome.”  They’re rare conditions that first occurred in 2016. Employees of the U.S. Embassy in Havana, Cuba, described sudden unexplained head pressure, head or ear pain, dizziness, and more.

In recent years, other federal employees reported a series of sudden and disturbing sensory events. The scientific community’s understanding of AHI is still evolving. The Department of Defense is committed to guaranteeing people affected by AHI get the right medical care as quickly as possible.

Symptoms can vary but may include:

  • Dizziness
  • Emotional distress
  • Headache
  • Hearing loss
  • Insomnia
  • Mild confusion
  • Nausea
  • Slowed thinking

To learn more and view frequently asked questions, visit www.tricare.mil.

Information for Providers

Our understanding of the causes and prognosis of AHI is evolving. There's a clear need for a systematic approach to evaluating reported cases. DHA has developed an AHI-specific tool called Anomalous Health Incident Acute Assessment (DHA Form 244).

  • This tool is for MHS providers who are doing their first evaluation of an adult patient who experienced AHI.
  • The tool should be used within seven days of a potential AHI exposure.
  • A CAC is needed to access this tool on DHA’s intranet.

A new quarterly AHI assessment training is in development. New dates will be announced soon.

Guidance may change over time, after continued review and analysis of clinical data. The AHI tool can be found on DHA's intranet (CAC-authentication required), along with the current guidance for providers.

AHI Patient Registry

Last Updated: April 11, 2024
Follow us on Instagram Follow us on LinkedIn Follow us on Facebook Follow us on X Follow us on YouTube Sign up on GovDelivery